Side effects of steraline ????

Hi I have been taking 25mg of steraline now for 5 days first day I felt a bit sick second day I was ok 3rd started sweating a lot 4th day I cannot sleep feel like my mind is buzzing and my heart feels irregular so much that i feel i cant fill my lungs I do not feel panicky or anxious!but the fact I can't breath properly is making me feel a lot worse now. Has anyone had this it's awful I've been focusing on it all day I just can't relax so irretable Can you get this way if your body reacts bad to certain drugs? Please help

9 Replies

oldestnewest
  • Hello i dont think your body is acting bad, sound like it can be some anxiety from taking a new med, and also they tend to kick your anxiety up a knotch when you first start them. All your symptoms sound like anxiety from anew med. Try for atleast 2wks see if you see any difference, but they may take a few weeks, it does get better just take some time. goodluck

  • Hi Sammyross,

    Rest assured, this is a very low dose of sertraline, and (my lay-understanding is) it takes a few weeks for it to start working properly - as has to be absorbed by your system.

    It sounds to me more like you're suffering from anxiety, and the more you focus on something the more pronounced it feels. Rest assured, this is probably a small-side effect of the drug, coupled with anxiety but please do make a doctor appointment to get a professional medical opinion.

    I really recommend meditation (there are lots of lovely guided meditations online/youtube), and also distracting yourself - go for a walk, colour, do a crossword or cook or something else hands-on, if you're up for it? Have you anyone you can meet to help take your mind off it? (Avoid turning to stimulants, such as strong coffee/booze/sugar)

    Also, counselling combined with antidepressants is believed to be the best route to recovery. It might be worthwhile talking to your doctor about talk-therpy too, as with the right professional it can be really supportive and helpful.

    Wishing you all the best, and a speedy recovery. And remember, you have support here

    :-)

  • Hello thanks for the lovely comment. I have been feeling a little more normal for 2 days now being on 25mg of steraline it has now been 7 days so today ive upped my dose to 50mg an hour after im already feeling back to being spacey and heart racing and jist want to be alone! Do you still get side effects even when upping your medication? Its so horrible this. Cheers

  • Hi there, so glad to hear you were feeling much more level. Worried though when you say '50mg an hour' is that a typo? Do you mean day?

    Talk to your doc about this, becasue he/she will have the most up-to-date info on these meds.

    But definitely, every time you up it, you have an adjustment period with bits of weirdness. Totally normal from my experience.

    Hope you hace support and people to chat to? Stay well and safe and do it all with medical supervision. And check back, coz, I worry!

  • Cheers for your good advice :)

  • Hey again. 3rd day on 50mg..I take them about 3pm everyday as I thought it would help because I finish at 2pm and i dont want to be spacey brain at work. my sleep is getting abit better now not waking up so much, I get abit sick feeling in the mornings and about an hour after I take it I feel abit edgy like something bad is going to happen and it makes me feel quite paranoid I also Sweat a hell of alot at work but apart from those side effects these meds arent as bad as citalopram which I took a few years ago. Do you think my side effects may worsen as its only early days ?? X

  • Hi there!

    I'm no doctor, but I have taken sertraline for some time, and I used to feel sick in the morning too. It all settled down though. If I remember correctly think it takes about 2 - 4 weeks of consistantly taking the dose before that happens.

    Would it help to remember, when you feel edgy after taking them that: "Ahh, I feel really bad, but I've just taken my tablet, and I always feel like this after I take it, this will pass."

    That way you can comfort yourself that this is something you know, and you're okay?

    If you've any big concerns or any thoughts of harming yourself, please do seek professional medical help immediately. But it sounds to me (not a doctor, not even close!) that this is all typical. Rem too, you're anxious about taking the meds, which makes the anxiety worse!

    BUT you've started to do something really helpful for your condition. It takes time to work, but you're on your way.

    I really do recommend looking into therapy too, it's a lifeline and some very special time just for you to talk out how you're doing.

    El (not a doctor!!)

  • Hey thanks once again! Ill get back to you in a few weeks time. X

  • Hello again its now been 2 weeks and 3 days since I started Steraline I started with 25mg for 1 week then took 50mg for 4 days but I felt to zoned out I couldnt do anything but sleep so I went back down to 25mg (6days now) I still get anxious even when at work but I feel like I can ignore it and cope with the anxiety so much better! Im so happy I hope it gets even better as its still early days yet. :) fingers crossed

You may also like...